Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 19, 2006, 8:57 PM CST for Gaines County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2006, 8:57 PM CST (02:57 UTC)
- Expired
- Mar 19, 2006, 10:00 PM CST
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 98 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 6:09 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 6:56 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Mar 19, 6:56 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
656 PM CST SUN MAR 19 2006
.UPDATE...
UPDATE HAS BEEN SENT TO RAISE THE CHANCE OF PRECIPITATION FOR MOST
AREAS WEST OF THE PECOS RIVER BASED ON THE LATEST RADAR AND
SATELLITE TRENDS. PRODUCTS HAVE ALSO BEEN UPDATED TO INCLUDE
SEVERE THUNDERSTORM WATCH #98 IN EFFECT UNTIL 1 AM CST OR MIDNIGHT
MST.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL MIDNIGHT CST MONDAY FOR THE FOLLOWING
ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
HIGH WIND WATCH FROM 6 AM CST MONDAY TO 6 PM CST MONDAY FOR THE
FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING UNTIL MIDNIGHT CST MONDAY FOR THE FOLLOWING
ZONES...DAVIS/APACHE MOUNTAINS AREA...AND GUADALUPE
MOUNTAINS.
HIGH WIND WATCH FROM 6 AM CST MONDAY TO 6 PM CST MONDAY FOR THE
FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...AND
GUADALUPE MOUNTAINS.
&&
06Hazardous weather outlook, Mar 19, 2:45 PM CST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 245 PM CST SUN MAR 19 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 245 PM CST SUN MAR 19 2006 /145 PM MST SUN MAR 19 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THIS EVENING AND TONIGHT. THE GREATEST CONCENTRATION OF STORMS IS FORECASTED TO BE ACROSS THE EASTERN PERMIAN BASIN TO THE LOWER TRANS PECOS REGION. THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE PRODUCING LARGE HAIL. DAMAGING WINDS WILL ALSO BE POSSIBLE...PARTICULARLY ACROSS THE LOWER TRANS PECOS REGION THIS EVENING WHERE TEMPERATURE AND HUMIDITY VALUES WILL BE MAXIMIZED. WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH...WITH GUSTS TO 60 MPH WILL OCCUR THIS EVENING IN THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WEST TO SOUTHWEST WINDS OF 35 TO 55 MPH...WITH GUSTS TO 65 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS DURING THE DAY MONDAY. WINDY CONDITIONS CAN BE EXPECTED ACROSS A LARGE PORTION OF THE PLAINS OF SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN OF WEST TEXAS MONDAY. WEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO 50 MPH WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...LAW ENFORCEMENT AGENCIES... AND EMERGENCY MANAGEMENT OFFICIALS ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO NEED TO MAINTAIN AWARENESS OF POTENTIAL SEVERE WEATHER DEVELOPMENT THIS EVENING. SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 19, 3:59 PM CST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 359 PM CST SUN MAR 19 2006 TXZ075-082-192230- PECOS-TERRELL- 359 PM CST SUN MAR 19 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PECOS AND NORTHEASTERN TERRELL COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 26 MILES WEST OF SHEFFIELD AT 359 PM CST...MOVING NORTHEAST AT 35 MPH. AREAS AFFECTED INCLUDE INTERSTATE 10 AND STATE HIGHWAY 349. THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...STRONG WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:24 PM CST | Severe Thunderstorm Warning | MAF | Andrews | 66 min |
| Mar 19, 9:14 PM CST | Flash Flood Warning | MAF | Andrews | 4 hr |
| Mar 19, 9:22 PM CST | Wind Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 21 hr |
| Mar 19, 9:26 PM CST | Severe Thunderstorm Warning | MAF | Andrews | 64 min |
| Mar 19, 9:42 PM CST | Severe Thunderstorm Warning | MAF | Reeves | 42 min |
| Mar 19, 9:50 PM CST | Severe Thunderstorm Warning | MAF | Dawson | 55 min |
| Mar 19, 10:02 PM CST | Severe Thunderstorm Warning | MAF | Gaines | 58 min |
| Mar 19, 10:41 PM CST | Severe Thunderstorm Warning | MAF | Andrews | 64 min |
| Mar 19, 10:42 PM CST | Severe Thunderstorm Warning | MAF | Gaines | 63 min |
| Mar 19, 10:47 PM CST | Severe Thunderstorm Warning | MAF | Ector | 43 min |
| Mar 19, 11:14 PM CST | Severe Thunderstorm Warning | MAF | Gaines | 42 min |
| Mar 19, 11:35 PM CST | Severe Thunderstorm Warning | MAF | Martin | 55 min |
| Mar 19, 8:07 PM CST | Severe Thunderstorm Warning | MAF | Eddy, Lea | 53 min |
| Mar 19, 8:19 PM CST | Severe Thunderstorm Warning | MAF | Eddy | 26 min |
| Mar 19, 8:45 PM CST | Severe Thunderstorm Warning | MAF | Eddy | 75 min |
| Mar 19, 8:49 PM CST | Flash Flood Warning | MAF | Eddy, Lea | 3 hr |
| Mar 19, 10:14 PM CST | Severe Thunderstorm Warning | MAF | Lea | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.